Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Can quitting Tekturna intake lead to severe withdrawl side effects?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5171 Questions
My endocrinologist suggested I quit taking Tekturna because it interacts poorly with Losartan Potassium so I just stopped taking it after taking it for years. I'm hoping there will be no ill affects due to suddenly stopping this drug.
Posted Sat, 8 Feb 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer: There is are no withdrawal symptoms Detailed Answer: Hi and thank you so much for trusting us with your health query. Tekturna is contraindicated in diabetics who take drugs like lorsartan because this combination can be very damaging to the kidneys. I am happy that he could look into the fine details and make this great decision. There would be no side effects related to you stopping this medication abruptly. However, I will suggest that your blood pressure to monitored closely just to make sure that it stays well controlled after getting off this drug. If the values should rise, then I will suggest that you get probably get on another anti hypertensive medication or the dosage of losartan adjusted if possible. Tekturna is not one of the drugs that has acute sudden withdrawal manifestations. Please, do not be afraid. I hope you find this helpful. Thank you so much for using our services and please feel free to for more information or clarifications if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor